New Mexico, 2018Hail and Damaging Wind in New Mexico, June 13, 2018
June 13, 2018 · NWS EPZ · 2 events in 2 counties and zones
A dryline pushed almost to the Continental Divide and even with an upper high in place, a few isolated storms developed and produced up to nickel sized hail and wind gusts to 60 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A dryline pushed almost to the Continental Divide and even with an upper high in place, a few isolated storms developed and produced up to nickel sized hail and wind gusts to 60 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 13, 2:41 PM MST, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 13, 2:41 PM MST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
341 PM MDT Wed Jun 13 2018
.SYNOPSIS...
Increased moisture over the area will allow a few thunderstorms to
develop during mainly the afternoon and early evening hours. Then
by Friday evening additional moisture from the remnants of former
Hurricane Bud will bring a significant increase in rain shower
and thunderstorm coverage, especially west of the Rio Grande. The
main impact will be overnight Friday into Saturday. Temperatures
will also be below normal during that time. Then a drying process
will take place Sunday into next week with only isolated storms
and temperatures returning to normal.
&&
.DISCUSSION...
Low level winds backed to southeasterly overnight and brought a
jump in surface dewpoints from around 20 Thursday to the mid 50s
this morning in El Paso. By this afternoon the moisture pushed
westward to near the divide. Storms have been isolated to
scattered, but in spite of the upper high overhead a couple have
been severe. The models indicate that today will have the greatest
instability so perhaps the storms will be less intense Thursday
and Friday afternoons. Meanwhile the max temps have dropped
several degrees from Tuesday, especially east portion.
By Friday the upper high will have been pushed to the east of us
by an upper low dropping through the Pacific NW into the Great
Basin. This will allow a quick passage of the remnants of Bud
through southeastern AZ/western NM Friday night into Saturday.
Rainfall west of a Deming to T or C line should be steady without
much thunder, with scattered thunderstorms over the rest of the
Borderland. There could be local flooding with the heaviest
storms. A great benefit would be considerable lowering the fire
danger, but a big (though very local) minus would be flooding in
and below the wildfire burn scars such as around Mescalero.
As Saturday progresses, the rain-cooled air mass will be more
stable making it difficult for thunderstorms to form. The
exception would be the eastern portion which should have less
cloud cover and thus a little more heating. Still, thunderstorm
coverage will be only isolated Sunday and beyond except scattered
east of the Rio Grande. As drying slowly takes place, it could
become fairly quiet by the middle of next week if the 12Z GFS run
verifies.
Max temperatures will slide to a little below normal the next two
days (but still hot since it's mid-June), then drop to upper 70s
far west/upper 80s far east on rain cooled Saturday, and finally
warm back up to normal next week (if not back to near 100 late
next week).
&&
.AVIATION...Valid 14/00Z-15/00Z...
Low lvl mstr coming in fm the Gt Plains and Gulf Mex through end of
fcst pd. SKY: SCT-BKN050-080 100-140 250 and winds ESE15G27KTS til
06Z then SE10G20KTS. Isold VRB25G35KTS 4SM -TSRAGS BKN050 BKN100 til
06Z. Ltl Less convective activity Thu and mainly NRN 1/2 of CWA.
.FIRE WEATHER...
Low level subtropical moisture is working its way northward back
into the area today with the Sacramento Mountains having a better
chance of tstms this afternoon. Thus localized low level flooding is
possible in burn areas. Also an isolated thunderstorm over the Gila,
with dry lightning, is also possible. Chances for storms and rain
showers will start to increase Thursday afternoon into the weekend.
The bulk of the moisture from the remnants of Hurricane Bud at this
time is forecast to favor far SW New Mexico and SE Arizona late
Friday into Saturday, with scattered thunderstorms expected further
to the east. There's a good chance for fairly good wetting rain,
especially over the Gila, with localized rainfall amounts possibly
exceeding 1.25 inches possible. This still could bring the risk of
dry lightning as the western edge of low level moisture laps up
against the higher terrain of the Gila, but threat would be lessened
as heavier rainfall chances increase.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 75 97 74 95 / 10 0 0 10
Sierra Blanca 68 94 68 92 / 0 0 0 0
Las Cruces 70 95 70 94 / 10 0 0 10
Alamogordo 67 95 68 94 / 10 10 0 20
Cloudcroft 52 75 52 73 / 20 30 20 30
Truth or Consequences 71 95 67 93 / 20 10 20 10
Silver City 65 92 64 86 / 20 20 20 30
Deming 68 97 68 93 / 10 10 0 20
Lordsburg 70 96 68 89 / 10 10 20 30
West El Paso Metro 74 95 75 94 / 10 0 0 10
Dell City 67 96 66 95 / 0 0 0 0
Fort Hancock 72 97 73 95 / 0 0 0 0
Loma Linda 66 92 67 91 / 0 0 0 0
Fabens 68 96 69 94 / 0 0 0 0
Santa Teresa 71 96 71 94 / 10 0 0 10
White Sands HQ 72 96 71 94 / 10 0 0 10
Jornada Range 67 96 66 95 / 10 0 0 10
Hatch 69 98 66 95 / 10 0 10 10
Columbus 69 98 70 94 / 10 0 0 10
Orogrande 71 95 71 95 / 10 0 0 10
Mayhill 56 84 56 81 / 20 20 20 30
Mescalero 55 84 56 82 / 20 30 20 30
Timberon 53 81 54 80 / 10 20 10 30
Winston 58 89 56 86 / 20 30 20 20
Hillsboro 63 94 62 91 / 20 20 20 10
Spaceport 66 96 65 94 / 20 0 10 10
Lake Roberts 49 89 48 86 / 20 30 20 30
Hurley 64 93 64 88 / 20 20 20 30
Cliff 55 96 54 90 / 20 20 20 30
Mule Creek 53 95 53 88 / 20 20 20 30
Faywood 66 93 66 89 / 20 20 10 20
Animas 69 96 68 90 / 10 10 20 30
Hachita 66 97 68 91 / 10 10 10 30
Antelope Wells 68 96 68 88 / 10 20 10 50
Cloverdale 66 93 65 84 / 10 20 20 50
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
01/26 Fausett/Novlan
In the hours before
Special weather statement, Jun 13, 1:54 PM MST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service El Paso TX
254 PM MDT WED JUN 13 2018
NMZ409-410-132145-
Northern Dona Ana County NM-Sierra County Lakes NM-
254 PM MDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SIERRA AND
NORTHWESTERN DONA ANA COUNTIES UNTIL 345 PM MDT...
At 254 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Garfield, or 8 miles north of Hatch, moving
northeast at 5 mph.
Half inch hail and winds in excess of 50 mph with blowing dust will
be possible with this storm.
Locations impacted include...
Garfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3271 10716 3276 10728 3289 10722 3283 10704
TIME...MOT...LOC 2054Z 206DEG 5KT 3278 10720
TRIPOLI
Special weather statement, Jun 13, 2:02 PM MST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service El Paso TX
302 PM MDT WED JUN 13 2018
NMZ408-409-132145-
Eastern Black Range Foothills NM-Sierra County Lakes NM-
302 PM MDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SIERRA COUNTY UNTIL
345 PM MDT...
At 302 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Lake Valley In Sierra County, or 8 miles southeast
of Hillsboro, moving northeast at 5 mph.
Nickel size hail and winds in excess of 55 mph with blowing dust will
be possible with this storm.
This storm will remain over mainly rural areas of south central
Sierra County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3269 10747 3277 10760 3294 10753 3285 10732
TIME...MOT...LOC 2102Z 203DEG 5KT 3282 10749
TRIPOLI
Special weather statement, Jun 13, 2:14 PM MST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service El Paso TX
314 PM MDT WED JUN 13 2018
NMZ402-408-132200-
Eastern Black Range Foothills NM-
Southern Gila Highlands/Black Range NM-
314 PM MDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND WEST
CENTRAL SIERRA COUNTIES UNTIL 400 PM MDT...
At 314 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Kingston, or 12 miles northwest of Hillsboro, moving
northeast at 9 mph.
Half inch hail and winds in excess of 50 mph with blowing dust will
be possible with this storm.
This storm will remain over mainly rural areas of northeastern Grant
and west central Sierra Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3292 10776 3299 10787 3311 10777 3302 10763
TIME...MOT...LOC 2114Z 206DEG 9KT 3302 10774
TRIPOLI
Special weather statement, Jun 13, 2:41 PM MST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service El Paso TX
341 PM MDT WED JUN 13 2018
NMZ407-411-132230-
Southwest Desert/Mimbres Basin NM-
Southern Dona Ana County/Mesilla Valley NM-
341 PM MDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LUNA AND
SOUTHWESTERN DONA ANA COUNTIES UNTIL 430 PM MDT...
At 340 PM MDT, Doppler radar was tracking strong thunderstorms 11
miles northeast of Columbus, moving northwest at 15 mph.
Pea size hail and winds in excess of 50 mph with blowing dust will be
possible with these storms.
Locations impacted include...
Akela and Spring Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3205 10781 3230 10735 3201 10732 3179 10718
3178 10756
TIME...MOT...LOC 2140Z 147DEG 15KT 3197 10753
TRIPOLISpecial weather statement, Jun 13, 3:15 PM MST, 35 minutes before
Special Weather Statement
National Weather Service El Paso TX
415 PM MDT WED JUN 13 2018
NMZ409-410-132300-
Northern Dona Ana County NM-Sierra County Lakes NM-
415 PM MDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SIERRA AND
NORTHWESTERN DONA ANA COUNTIES UNTIL 500 PM MDT...
At 414 PM MDT, Doppler radar was tracking a strong thunderstorm over
Arrey, or 8 miles south of Caballo, moving north northeast at 10 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Arrey, Garfield, Derry and Caballo Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Caballo Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3271 10728 3279 10745 3297 10737 3290 10717
TIME...MOT...LOC 2214Z 195DEG 10KT 3285 10733
TRIPOLI
Special weather statement, Jun 13, 3:30 PM MST, 20 minutes before
Special Weather Statement
National Weather Service El Paso TX
430 PM MDT WED JUN 13 2018
NMZ412-414-415-132315-
Central Tularosa Basin NM-
West Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
430 PM MDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OTERO COUNTY UNTIL
515 PM MDT...
At 429 PM MDT, Doppler radar was tracking a strong thunderstorm near
Mescalero, moving north at 5 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Mescalero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3305 10575 3307 10587 3322 10588 3320 10567
TIME...MOT...LOC 2229Z 184DEG 6KT 3313 10580
TRIPOLI
Thunderstorm Wind, Luna
- When
- June 13, 3:50 PM MST
- Where
- Luna County, 3.27 mi SSW of (Dmn)deming Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 32.210, -107.750
Near zero visibility was also reported around Deming due to blowing dust.
Hail, Otero
- When
- June 13, 4:56 PM MST
- Where
- Otero County, 3 mi NNW of Pinto
- Measured
- 0.88 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 33.010, -105.850
Minor leaf damage reported as a result of the hail.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Pennsylvania, June 13, 20186 injured · $5.5 million · EF2 · 3 events
- Hail in Colorado, June 13, 2018$169 million · 3 in hail · 13 events
- Flash Flooding and Flood in Iowa, June 13 to 14, 2018$510,000 · 2 in hail · 47 events
- Flash Flood in Ohio, June 13, 2018$1.3 million · 1 event
- Lightning Strike in Florida, June 13, 2018$500,000 · 1 event
- Hail and Damaging Winds in New York, June 13, 2018$129,000 · 1.75 in hail · 24 events
- Damaging Winds in New York, June 13, 2018$115,000 · 50 kt wind · 9 events
- Flooding and Damaging Winds in Indiana, June 13, 2018$95,000 · 56 kt wind · 9 events
- Lightning Strike in Illinois, June 13, 2018$100,000 · 1 event
- Tornado in Pennsylvania, June 13, 2018EF1 · 1 event
- Tornado and Flash Flooding in Arkansas, June 13 to 14, 2018$5,000 · EF0 · 23 events
- Lightning Strike in Louisiana, June 13, 2018$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 768377, 768375.